Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

On the linear independence measure of logarithms of rational numbers


Author: Qiang Wu
Journal: Math. Comp. 72 (2003), 901-911
MSC (2000): Primary 11J82, 11J86
Published electronically: June 25, 2002
MathSciNet review: 1954974
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we give a general theorem on the linear independence measure of logarithms of rational numbers and, in particular, the linear independence measure of $1,\log 2, \log 3, \log 5$ and of $1,\log 2, \log 3, \log 5, \log 7$. We also give a method to search for polynomials of smallest norm on a real interval $[a,b]$ which may be suitable for computing or improving the linear independence measure of logarithms of rational numbers.


References [Enhancements On Off] (What's this?)

  • [AM1] F. Amoroso, Sur le diamètre transfini entier d'un intervalle réel, Ann. Inst. Fourier (Grenoble), 40 (1990), 885-911. MR 92j:11070
  • [AM2] F. Amoroso, $f$-Transfinite diameter and number-theoretic applications, Ann. Inst. Fourier (Grenoble) 43 (1993), 1179-1198. MR 95d:11091
  • [AN] E. J. Anderson and P. Nash, Linear programming in infinite-dimensional spaces, Wiley-Interscience Publication (1987). MR 88f:90180
  • [BW] A. Baker ad G. Wüstholz, Logarithmic forms and group varieties, J. Reine Angew. Math. 442 (1993), 19-62. MR 94i:11050
  • [BE] P. Borwein and T. Erdelyi, The integer Chebyshev problem, Math. Comp. 65 (1996), 661-681. MR 96g:11077
  • [DA] V. Danilov, Rational approximations of some functions at rational points, Mat. Zametki 24 (1978), 449-458, 459. MR 80a:10046
  • [FRS] V. Flammang, G. Rhin and C. J. Smyth, The integer transfinite diameter of intervals and totally real algebraic integers, J. Théor. Nombres Bordeaux 9 (1997), 137-168. MR 98g:11119
  • [HA] M. Hata, Rational approximations to $\pi$ and some other numbers, Acta Arith. 63 (1993), 335-349. MR 94e:11082
  • [HS] L. Habsieger and B. Salvy, On integer Chebyshev polynomials, Math. Comp. 66 (1997), 763-770. MR 97f:11053
  • [LLL] A. K. Lenstra, H. W. Lenstra and L. Lovasz, Factoring polynomials with rational coefficients, Math. Ann. 261 (1982), 515-534. MR 84a:12002
  • [NI] E. M. Nikisin, Irrationality of the values of functions $F(x,s)$, Mat. Sb. 109 (1979), 410-417. MR 82b:10044a
  • [RH] G. Rhin, Approximants de Padé et mesures effectives d'irrationalité, Séminaire de Théorie des Nombres, Paris 1985/1986, Prog. Math. 71 (1987), 155-164. MR 90k:11089
  • [RT] G. Rhin and P. Toffin, Approximants de Padé simultanés de logarithmes, J. Number Theory 24 (1986), 284-297. MR 88i:41033
  • [RU] E. A. Rukhadze, A lower bound for the approximation of $\ln 2$ by rational numbers, Vestnik Moskov. Univ. Ser. I Mat. Mekh. 1987, no. 6, 25-29, 97. MR 89b:11064
  • [VI] C. Viola, On Siegel's method in Diophantine approximation to transcendental numbers, Rend. Sem. Mat. Univ. Politec. Torino 53 (1995), 455-469. MR 98f:11076
  • [WA] M. Waldschmidt, Minorations de combinaisons linéaires de logarithmes de nombres algébriques, Can. J. Math. 45 No. 1, (1993), 176-224. MR 94f:11065

Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2000): 11J82, 11J86

Retrieve articles in all journals with MSC (2000): 11J82, 11J86


Additional Information

Qiang Wu
Affiliation: Département de Mathématique, Université de Metz, Ile du Saulcy, 57045 Metz Cedex 1, France
Email: wu@poncelet.univ-metz.fr

DOI: http://dx.doi.org/10.1090/S0025-5718-02-01442-4
PII: S 0025-5718(02)01442-4
Received by editor(s): April 17, 2001
Received by editor(s) in revised form: September 5, 2001
Published electronically: June 25, 2002
Article copyright: © Copyright 2002 American Mathematical Society